Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Deductive varieties of modules and universal algebras


Authors: Leslie Hogben and Clifford Bergman
Journal: Trans. Amer. Math. Soc. 289 (1985), 303-320
MSC: Primary 08C15; Secondary 16A35
MathSciNet review: 779065
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variety of universal algebras is called deductive if every subquasivariety is a variety. The following results are obtained: (1) The variety of modules of an Artinian ring is deductive if and only if the ring is the direct sum of matrix rings over local rings, in which the maximal ideal is principal as a left and right ideal. (2) A directly representable variety of finite type is deductive if and only if either (i) it is equationally complete, or (ii) every algebra has an idempotent element, and a ring constructed from the variety is of the form (1) above.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08C15, 16A35

Retrieve articles in all journals with MSC: 08C15, 16A35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0779065-X
PII: S 0002-9947(1985)0779065-X
Article copyright: © Copyright 1985 American Mathematical Society